MAUDE Adverse Event Report: C2 THERAPEUTICS, INC. C2 CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT AND ACCESSORIES

C2 THERAPEUTICS, INC. C2 CRYOBALLOON ABLATION SYSTEM; CRYOSURGICAL UNIT AND ACCESSORIES
Model Number FG-1012, FG-1009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 12/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catheter was not returned.The data from the returned controller was downloaded and analyzed.During the procedure, 6 complete, 10-second ablations were performed.There were 6 errors for high balloon pressure (4.5 psig), confirming the complaint.The returned controller was tested under simulated use conditions.Four complete ablations were successfully performed with no device functionality issues.The error reported was not replicated, and the root cause is inconclusive.As determined by the physician, the patient's difficulty swallowing is unrelated to the device.
 
Event or Problem Description
During the ablation procedure on (b)(6) 2016, 6 ablations of 10 seconds each were completed successfully.On ablation 7, the balloon deflated prematurely after 2 to 3 seconds (2 attempts).There was no patient injury reported.On (b)(6) 2016 during telephone follow-up, the patient reported difficulty swallowing.The patient was not hospitalized, but his medication and diet were changed.On (b)(6) 2016, the patient was able to eat soft food but was still having difficulty swallowing.The physician determined that this adverse event is mild in its intensity and is procedure related, not device related.

Brand Name
C2 CRYOBALLOON ABLATION SYSTEM
Common Device Name
CRYOSURGICAL UNIT AND ACCESSORIES
Manufacturer (Section D)
C2 THERAPEUTICS, INC.
303 convention way
suite 1
redwood city CA 94063
MDR Report Key6190364
Report Number3008780134-2016-00020
Device Sequence Number10981966
Product Code GEH
UDI-Device Identifier00854924006125
UDI-Public00854924006125
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/23/2017
Device Model NumberFG-1012, FG-1009
Device Catalogue NumberFG-1012, FG-1009
Device Lot Number09222016-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2016
Initial Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;